MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
During setup of the system, while only 0.18" wire was in the 14f introducer, bleeding through the valve started.After impella placement the bleeding increased.Intervention needed, procedure was restarted with utilization of a new introducer kit due to the heavy bleeding through the first one damaged.Procedure was completed.No transfusion was performed on the patient.Product was discarded.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, d10, g4, g7, h2, h3, h6 and h10: the device was used in treatment.Upon initial inspection, the hemostatic valve was observed to be slightly damaged.The valve was then inspected in more detail under 10x magnification.The damage was found to be a tear that stemmed off of the valve split line.No leakage was found from the valve or hub when manually leak tested at the site where the sideport tubing and stopcock attaches to the hub.This test was then repeated the same way, but with a guidewire inserted into the introducer as stated in the event description summary.Still there was no leakage observed.Device analysis revealed the 14f abiomed introducer sheath is within manufacturing specifications.The device passed leak testing that was performed per applicable iso standard.The reason for return cannot be confirmed.No manufacturing defects were found.Per adelante s2s introducer sheath in-process and final inspection vacuum leak test - perform pressure and vacuum leak test per procedure latest revision.This test is performed by qa on 100% of the product.The instructions for use (ifu) informs the user: precautions: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Directions for use: slowly retract the guidewire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath.Introduce the catheter through the hemostasis valve/sheath and advance it into position.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9315868
Report Number1035166-2019-00097
Device Sequence Number1961959
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-17434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;